MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number G09706
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: buyer.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for an unknown procedure.During the procedure, it was noted the catheter had an air leak.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 22jul2021, it was reported that the leak was discovered during the initial placement procedure.The device was placed over a wire into an abscess cavity.A syringe was connected to the device and on first inspection, was found to be securely connected.No force was exerted on the catheter.Patient activity was reported to be free moving and not bed bound.A new device was opened to complete the procedure successfully.No additional interventions were required.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 22jun2021, cook medical inc.Received a complaint from a representative at the mayo clinic regarding an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter that developed an air leak originating from the cap and catheter connection during the procedure (rpn: ult10.2-38-25-p-5s-cldm-hc, lot: 13804394).Further information received on 22jul2021 stated that during placement, the device was placed over a wire into an abscess cavity.A syringe was connected to the device and found to be securely connected, with no force exerted on the catheter.The patient activity level was described as freely moving.A new device was used to complete the procedure with no additional intervention required.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), quality control procedures and specifications, as well as a visual inspection, functional test and dimensional verification of the returned device, were conducted during the investigation.One used device was received for evaluation.A leak test was performed and confirmed leakage at the cap and tubing connection.One thread was found to be showing between the mac-loc adapter and connector cap.The catheter was then removed from the mac-loc fitting and material folding/wrinkling within the bell of the flare was noted.It is currently unknown if this damage occurred during manufacturing or when removing the catheter tubing from the mac-loc adapter.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.The risk specifications covering mac-loc drainage catheters includes hub separation as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 13804394 found no related nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The ifu, t_multi_rev5, supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.Evidence provided by the dmr, dhr, and device failure analysis show no indication the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.There is no evidence of design or manufacturing deficiency.Based on the information provided, examination of the returned product and the results of our investigation, a likely cause for the event is a component failure.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12102874
Report Number1820334-2021-01661
Device Sequence Number17085860
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)240305(10)13804394
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Model NumberG09706
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Device Lot Number13804394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/22/2021
07/11/2022
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/23/2021
08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown